Skip to main content

The number fields that are \({O}^{*}\)-fields


Using the theory on infinite primes of fields developed by Harrison in [2], the necessary and sufficient conditions are proved for real number fields to be \(O^{*}\)-fields, and many examples of \(O^{*}\)-fields are provided.

This is a preview of subscription content, access via your institution.


  1. Fuchs, L.: Partially ordered algebraic systems. Pergamon Press, New York (1963)

    MATH  Google Scholar 

  2. Harrison, D.: Finite and infinite primes for rings and fields. Mem. Am. Math. Soc. 68 (1966)

  3. Ma, J.: Lecture notes on algebraic structure of lattice-ordered rings. World Scientific Publishing, Singapore (2014)

    Book  Google Scholar 

  4. Ma, J., Yang, Y.: Commutative \(L^{*}\)-rings II. Quaest. Math. 5, 719–727 (2018)

    MathSciNet  Article  Google Scholar 

  5. Steinberg, S.: A characterization of rings in which each partial order is contained in a total order. Proc. Am. Math. Soc. 125, 2555–2558 (1997)

    MathSciNet  Article  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Jingjing Ma.

Additional information

Communicated by Presented by W. Wm. McGovern.

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Ma, J. The number fields that are \({O}^{*}\)-fields. Algebra Univers. 83, 23 (2022).

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI:


  • Infinite prime
  • Real number field
  • \(O^{*}\)-field

Mathematics Subject Classification

  • 06F25